Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 26, 2022, 2:52 PM EST for 12 counties in Ohio; 12 counties in Kentucky; Ohio County, Switzerland County, Indiana. It took effect at Nov 27, 2022, 8:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2022, 2:52 PM EST (19:52 UTC)
- In effect from
- Nov 27, 2022, 8:00 AM EST
- Expired
- Nov 27, 2022, 5:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 26 counties
Ohio County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Hamilton County, OH, Highland County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS71 KILN 261952 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 252 PM EST Sat Nov 26 2022 INZ075-080-KYZ089>099-OHZ077>079-270500- /O.NEW.KILN.WI.Y.0009.221127T1300Z-221127T2000Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, and Mount Orab 252 PM EST Sat Nov 26 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 46 mph expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...From 8 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
760 WWUS71 KILN 270234 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 934 PM EST Sat Nov 26 2022 INZ075-080-KYZ089>099-OHZ077>079-271045- /O.CON.KILN.WI.Y.0009.221127T1300Z-221127T2000Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, and Mount Orab 934 PM EST Sat Nov 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...From 8 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
424 WWUS71 KILN 270858 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 358 AM EST Sun Nov 27 2022 KYZ100-OHZ063-064-071>073-080>082-088-271700- /O.EXB.KILN.WI.Y.0009.221127T1300Z-221127T2200Z/ Lewis-Fayette OH-Pickaway-Warren-Clinton-Ross-Highland-Adams-Pike- Scioto- Including the cities of Vanceburg, Tollesboro, Washington Court House, Circleville, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 358 AM EST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kentucky, Lewis County. In Ohio, Fayette OH, Pickaway, Warren, Clinton, Ross, Highland, Adams, Pike and Scioto Counties. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ075-080-KYZ089>099-OHZ077>079-271700- /O.EXT.KILN.WI.Y.0009.221127T1300Z-221127T2200Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, and Mount Orab 358 AM EST Sun Nov 27 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
547 WWUS71 KILN 271616 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1116 AM EST Sun Nov 27 2022 INZ075-080-KYZ089>100-OHZ063-064-071>073-077>082-088-272200- /O.CON.KILN.WI.Y.0009.000000T0000Z-221127T2200Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway- Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Washington Court House, Circleville, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1116 AM EST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
697 WWUS71 KILN 272201 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 501 PM EST Sun Nov 27 2022 INZ075-080-KYZ089>100-OHZ063-064-071>073-077>082-088-272315- /O.EXP.KILN.WI.Y.0009.000000T0000Z-221127T2200Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway- Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Washington Court House, Circleville, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 501 PM EST Sun Nov 27 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to subside into the early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:55 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 26, 12:55 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1255 PM EST Sat Nov 26 2022 .SYNOPSIS... Dry and mild conditions will continue today as high pressure shifts off to the east. A low pressure system will lift northeast into the Ohio Valley later tonight and through the day on Sunday, bringing widespread rain to the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No major changes needed with this morning's update. After fog burns off in the immediate Ohio/lower Scioto River valleys, sunny skies will dominate the weather through the day under mid- level ridging. Mid- and high-level clouds will begin to increase from the southwest late this afternoon. Highs remain on target in the mid to upper 50s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... A mid/upper level low will lift northeast from the southern Plains early this evening to the lower Great Lakes through the day on Sunday. Ahead of this, a strengthening low level jet will rotate up into the mid Ohio Valley late tonight and into the day on Sunday. This will lead to good moisture advection into our area. Widespread rain will develop in the low level convergence late tonight with the rain then overspreading our area into Sunday morning. Rain will then continue through the day across our area. Will hold off on mention of any thunder but suppose it will be tough to rule out a stray thunderstorm as some very weak instability develops during the day on Sunday. Highs on Sunday will range from the mid 50s northwest to the lower 60s across our southeast. The tightening pressure gradient and increasing low level jet will lead to windy conditions during the day on Sunday. The strongest winds look to be across our south/east, where the low level jet will be maximized. Momentum transfer techniques off the GFS and NAM are suggesting peak gusts up to around 40 mph from late morning into early afternoon. Will continue to highlight this in the HWO. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... On Sunday evening, surface low pressure and a 500mb shortwave will be centered over upstate New York, moving quickly northeast out of the area. A secondary cold front, which seems roughly coincident with a secondary 700mb trough axis, will be moving east through the ILN CWA on Sunday evening. Some showers are expected along or near this front, and there may remain an off chance of some very light precipitation later into the overnight, until a broader 500mb trough finally clears the region. Temperatures look just warm enough to keep this precipitation all liquid, with all PoPs clearing the area after 06Z-12Z. The loosening pressure gradient will allow winds to continue to diminish from their gustier conditions Sunday afternoon. At the start of the new week, low-amplitude ridging will build into the southeastern states, with surface high pressure extending northward into the Ohio Valley. Quiet and dry conditions are expected for Monday and Tuesday, with temperatures just slightly below normal on Monday. As the surface high moves east, a return to southerly flow will occur, with warmer temperatures expected Tuesday. Confidence remains high that there will be a more significant weather system moving east through the CONUS by the middle of the week. Confidence remains fairly low, however, in the specific impacts from this system over the ILN forecast area. Model guidance agrees on a few keys -- a gradually-sharpening 500mb trough moving east across the midwest, with a strengthening jet streak south of the base of the trough, a surface low moving northeast through Michigan, and a feed of theta-e advection moving north from the Gulf Coast. Beyond these broader features, there are some significant model differences regarding potential phasing between the broader ascent coming out of the south (and associated with the jet streak) and the eventual surface low / front moving through the Great Lakes. There are also timing differences between model runs regarding the entire progression of the system as a whole. Trends over the past day or so have been for a slightly quicker progression overall. This system should have plenty to work with in terms of dynamics and a potent cold front on the back side, but there are no strong indications that would provide confidence in a forecast of anything more than some wind and rain at this point. There is some potential for that to change, so this system is worth watching over the next several days. Behind the cold front, much cooler temperatures are a fairly safe call for Thursday. Temperatures may already be recovering by Friday, as the pattern remains fairly progressive, and cold advection turns to warm advection as surface high pressure moves quickly eastward. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Main impact on the TAFs will be a low pressure system moving northeast through the region tonight into Sunday. Initially, rain will develop after midnight tonight. Ceilings are likely to drop to near or just below 1,000 feet as the rain becomes moderate to heavy at times; and visibility during the widespread rain will decrease to around (or just below) 3 miles. A low level jet will likely impact the terminals from around 12-16Z. Then, starting late Sunday morning and continuing into the afternoon, a surface low along with steepening lapse rates will bring those low level jet winds down to the surface at times. Have included 30-35 knot gusts for now... though a few gusts to 40 knots are possible. Indications from the latest guidance are that the rain will become more scattered in nature from late morning through the afternoon during the time of the strongest wind gusts. However, can't rule out a rumble of thunder with the scattered showers due to the modest instability that develops at that time. OUTLOOK...MVFR/IFR conditions possible through Sunday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM... SHORT TERM...JGL LONG TERM...Hatzos AVIATION...
Hazardous weather outlook, Nov 26, 3:56 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 356 AM EST Sat Nov 26 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 356 AM EST Sat Nov 26 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions are likely during the day on Sunday with gusts to around 40 mph possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2022Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.